Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 230, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Dec 23, 2002, 7:00 AM CST for McLennan County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 23, 2002, 7:00 AM CST (13:00 UTC)
- Expired
- Dec 23, 2002, 7:30 AM CST
- In force
- 30 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County McLennan County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 1.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 426 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 389 m²/s²
- 0-3 km storm-relative helicity
- 444 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 231300 SVRFTW TXC309-231330- /NEW.KFWD.SV.W.ETN#.231259-231330/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 659 AM CST MON DEC 23 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCLENNAN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 730 AM CST * AT 659 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER MCGREGOR...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WOODWAY AROUND 705 AM CST WACO...BEVERLY HILLS AROUND 710 AM CST LACY-LAKEVIEW...BELLMEAD AROUND 715 AM CST NORTHCREST AROUND 720 AM CST HAIL TO THE SIZE OF QUARTERS IS LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3148 9752 3127 9735 3172 9692 3180 9722
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 5:00 AM CST, 2 hours earlier.
Area forecast discussion, Dec 23, 5:00 AM CST, 2 hours before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 500 AM CST MON DEC 23 2002 AVIATION DISCUSSION... A WARM FRONT WAS LOCATED ALONG A KLFK-KAUS-KDRT LINE AT 11Z WITH WARM MOIST AIR OVERRUNNING THE FRONT IN THE FORM OF SCT-NRMS SHRA AND SCT TSRA FROM THE HILL COUNTRY TO THE RED RIVER. CONVECTIVE ACTIVITY WILL INCREASE DURING THE MORNING WITH SOME STRONG TO SEVERE TSRA EXPECTED ALONG AND SOUTH OF A KLFK-KJCT LINE THIS MORNING AND INTO THE AFTERNOON HOURS. CIGS AND VIS MVFR EARLY MORNING TO BECOME IFR BEFORE LATE MORNING AND CONTINUE REST OF THE DAY WITH IMPROVEMENTS THIS EVENING AFTER THE RAIN STOPS. WINDS WILL BECOME MORE NORTHERLY AT 11-15 KTS THIS AFTERNOON AS DEVELOPING SURFACE LOW TRACKS INTO LOUISIANA THIS EVENING. OVERNIGHT LOOKING MVFR EARLY THEN BECOMING VFR AFTER 06S. 75 ========================================================> 350 AM CST MON DEC 23 2002 WEATHER QUICKLY GOING DOWNHILL ACROSS NORTH AND CENTRAL TEXAS AS EXPECTED BY THIS TIME THE LAST SEVERAL DAYS. OUR UPPER LEVEL TROUGH IS SLIDING EWD ACROSS SRN AZ/SW NM AT THIS TIME WITH STRONG 110-130 KT UPPER LEVEL JET DRIVING NEWD FROM MEXICO...THROUGH TEXAS AND INTO THE TN/OH VALLEYS WITH BROAD DIFFLUENCE ALOFT AND ASSOCIATED VERTICAL MOTION. MEANWHILE...SURFACE-850 MB LOW PRESSURE SYSTEM IS DEEPENING ALONG THE RIO GRANDE RIVER WITH IMPRESSIVE 35-50 KT LLJ SURGING UP THROUGH CENTRAL TX...ADVECTING HIGH THETA-E OVER THE 850 MB WARM FRONT OVER THE FAR SOUTHERN CWFA WITH WAA AT THIS LEVEL TO CONTINUE LIFTING OVER THE SHALLOW COOL DOME IN PLACE FOR GOOD ISENTROPIC LIFT. AS THE STORM SYSTEM APPROACHES...SURFACE LOW PRESSURE AND ASSOCIATED TRIPLE POINT WILL TRACK RAPIDLY NEWD RIGHT ACROSS SE CWFA. LOOK FOR ELEVATED CONVECTION WITH POSSIBILITY OF HAIL IN LIEU OF VERY LOW WET BULBS AND SOME HEAVY RAINFALL TO BE POSSIBLE ALONG AND JUST TO THE NW OF THE LOW TRACK. REINTRODUCED THIS IN ALL BUT FAR W/NW ZONES. BEST BET OF SURFACE-BASED CONVECTION TO BE IN MILAM...ROBERTSON AND LEON COUNTIES AND FEEL THESE AREAS ARE AT THE GREATEST RISK FOR SEVERE WX PER AFOREMENTIONED SURFACE LOW TRACK. FOR DETAILS...SEE SWODY1 DISCUSSION FROM SPC. FIRST VORT MAX EJECTS NE AWAY FROM N TX AND TAKES SURFACE LOW INTO THE LOWER MS VALLEY BY THIS EVENING....TAKING THE HEAVY RAIN/SVR WX POTENTIAL WITH IT...AS STRONG LOW LVL CAA ENSUES. WITH THAT SAID ...FEEL HEAVY RAIN THREAT WILL BE SHORT-LIVED AND WILL FOREGO ANY FLOOD WATCH. NEXT PROBLEM ARISES LATE TONIGHT AS VORT LOBE ROTATES IN BASE OF UPPER TROUGH SEWD THROUGH CENTRAL OK AND TOWARDS THE RED RIVER. MOISTURE STILL AVAILABLE THROUGH 800 MB THROUGH 12Z TUES PER ETA BUFKIT SOUNDINGS...ALTHOUGH MID LVLS ARE DRYING RAPIDLY FROM TOP TO BOTTOM. FEEL BEST LIFT WITH DEFORMATION ZONE ALOFT WILL STAY TO THE NORTH...BUT MAY GRAZE MONTAGUE...JACK AND YOUNG COUNTIES AND WILL GO WITH POSSIBLY UP TO AN INCH OF SLEET OR SNOW BY TUES MORNING...WITH AREAS FROM I-20/NORTH WITH A POSSIBLY MIX OF RAIN/SLEET BY 12Z TUES PER BOURGOINS METHOD. OTHERWISE...COLD AND BLUSTERY THROUGH CHRISTMAS DAY WITH A LOW CHANCE OF RAIN/SNOW AGAIN BY THURS/THURS NIGHT...BUT SYSTEM STARVED FOR MOISTURE. STAYED CLOSED TO GUIDANCE TEMPS FIRST/SECOND PDS...BUT WENT COLDER THIRD/FOURTH PDS DUE TO STRONG COLD ADVECTION AND AMPLE CLOUDINESS AROUND WITH NO SIGN OF A WARM UP UNTIL MAYBE FRIDAY...IF THEN. FCSTID = 05/ DFW 46 33 41 27 / 100 40 20 0 ACT 53 39 46 29 / 100 30 20 0 PRX 45 33 41 28 / 100 60 30 0 DTO 44 32 39 25 / 100 60 30 0 TKI 44 32 39 25 / 100 60 30 0 DAL 46 33 41 27 / 100 40 20 0 TRL 48 36 44 29 / 100 40 20 0 CRS 51 39 44 29 / 100 30 20 0 TPL 53 39 46 29 / 100 30 20 0 .FWD... TX...NONE.
Hazardous weather outlook, Dec 23, 5:10 AM CST, 1 hour 50 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-240000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 510 AM CST MON DEC 23 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... ISOLATED...TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY ALONG AND SOUTHEAST OF A LAMPASAS...TO GATESVILLE...TO WACO...TO A FAIRFIELD AND PALESTINE LINE. THIS INCLUDES THE CITIES OF KILLEEN... TEMPLE...MARLIN...CAMERON...GROESBECK...FRANKLIN...HEARNE...AND CENTERVILLE. LARGE HAIL LOOKS TO BE THE MAIN THREAT. HOWEVER... DAMAGING WINDS IN EXCESS OF 70 MPH...ALONG WITH AN ISOLATED TORNADO THREAT WILL EXIST AS WELL ACROSS MILAM...ROBERTSON AND LEON COUNTIES AS A STRONG SURFACE LOW AND ASSOCIATED WARM FRONT MOVE NORTHEAST ACROSS THIS AREA BY AFTERNOON. FARTHER NORTH AND WEST OF THE RISK AREA...RAIN AND THUNDERSTORMS ARE EXPECTED AS A STRONG UPPER LEVEL DISTURBANCE AND ARCTIC COLD FRONT ARRIVE BY MIDDAY AND AFTER. WITH LOW FREEZING LEVELS EXPECTED... STRONGER STORMS MAY PRODUCE UP TO MARBLE SIZED HAIL. ALSO THROUGH THIS AFTERNOON...LOCALLY HEAVY RAINFALL IN EXCESS OF 2 INCHES IS POSSIBLE THROUGH LATE TODAY...MAINLY ALONG AND EAST OF A COMANCHE ...TO STEPHENVILLE...TO PALO PINTO AND MINERAL WELLS...TO BRIDGEPORT AND MUENSTER LINE. AREAS ALONG AND EAST OF INTERSTATE 35 WILL SEE THE GREATEST RISK TO SEE STRONGER STORMS AND SMALL STREAM FLOODING. OTHERWISE...AS THE ARCTIC FRONT PUSHES THROUGH NORTH TEXAS TONIGHT AS THE MAIN UPPER LEVEL DISTURBANCE MOVES OVERHEAD. SOME WRAP AROUND MOISTURE WILL REMAIN MAINLY UP TOWARDS THE RED RIVER VALLEY... RESULTING A CHANCE FOR A WINTRY MIX OF PRECIPITATION...MAINLY NORTH OF THE DALLAS AND FORT WORTH METROPLEX. AREAS FROM GRAHAM...TO DECATUR...TO NOCONA MAY SEE UPWARDS TO INCH OF SLEET OR SNOW BEFORE PRECIPITATION ENDS TUESDAY MORNING. LITTLE OR NO ACCUMULATION IS EXPECTED FARTHER TO THE EAST ACROSS EASTLAND...MINERAL WELLS... DALLAS...FORT WORTH...DENTON...MCKINNEY. SHERMAN...BONHAM...OR PARIS AT THIS TIME. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES ON THESE WEATHER HAZARDS. .DAYS TWO THROUGH SEVEN... ANY LIGHT MIXTURE OF RAIN...SLEET OR SNOW WILL END BY LATE MORNING TUESDAY ALONG AND NORTH OF INTERSTATE 20. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE REMAINDER OF THE WEEK. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY SOUTHEAST OF A LAMPASAS ...TO GATESVILLE...TO WACO...TO A FAIRFIELD AND PALESTINE LINE. 05/
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.